Rocky Mountain Journal of Mathematics

On a general theory of factorization in integral domains

D.D. Anderson and Andrea M. Frazier

Full-text: Open access

Article information

Source
Rocky Mountain J. Math. Volume 41, Number 3 (2011), 663-705.

Dates
First available in Project Euclid: 22 July 2011

Permanent link to this document
http://projecteuclid.org/euclid.rmjm/1311340902

Digital Object Identifier
doi:10.1216/RMJ-2011-41-3-663

Mathematical Reviews number (MathSciNet)
MR2824874

Zentralblatt MATH identifier
05934864

Subjects
Primary: 13A05: Divisibility; factorizations [See also 13F15] 13G05: Integral domains 13F15: Rings defined by factorization properties (e.g., atomic, factorial, half- factorial) [See also 13A05, 14M05] 13E99: None of the above, but in this section

Keywords
Factorization $\tau$-factorization comaximal factorization

Citation

Anderson, D.D.; Frazier, Andrea M. On a general theory of factorization in integral domains. Rocky Mountain J. Math. 41 (2011), no. 3, 663--705. doi:10.1216/RMJ-2011-41-3-663. http://projecteuclid.org/euclid.rmjm/1311340902.


Export citation

References

  • D.D. Anderson, ed., Factorization in integral domains, Lecture Notes Pure Appl. Math. 189, Marcel Dekker, Inc., New York, 1996.
  • –––, Extensions of unique factorization: A survey, in Advances in commutative ring theory, Fez, 1997, 31-53; Lecture Notes Pure Appl. Math. 205, Marcel Dekker, Inc., New York, 1999.
  • –––, GCD domains, Gauss' lemma and content of polynomials, in Non-Noetherian commutative rings, S. Chapman and S. Glaz, eds., 1-31; Math. Appl. 520, Kluwer Academic Publishers, Dordrecht, 2000.
  • –––, Non-atomic factorization in integral domains, in Arithmetical properties of commutative rings and monoids, S. Chapman, ed., 1-21; Lect. Notes Pure Appl. Math. 241, CRC Press, Boca Raton, 2005.
  • D.D. Anderson and D.F. Anderson, Elasticity of factorizations in integral domains, J. Pure Appl. Algebra 80 (1992), 217-233.
  • D.D. Anderson, D.F. Anderson and M. Zafrullah, Factorization in integral domains, J. Pure Appl. Algebra 69 (1990), 1-19.
  • D.D. Anderson, D.F. Anderson and M. Zafrullah, Factorization in integral domains, II, J. Algebra 182 (1992), 78-93.
  • –––, A generalization of unique factorization, Boll. Un. Mat. Ital. 9 (1995), 401-413.
  • D.D. Anderson and S. Cook, Two-star operations and their induced lattices, Comm. Algebra 28 (2000), 2461-2475.
  • D.D. Anderson and L.A. Mahaney, On primary factorizations, J. Pure Appl. Algebra 54 (1988), 141-154.
  • D.D. Anderson, J.L. Mott and M. Zafrullah, Finite character representations of integral domains, Boll. Un. Mat. Ital. 6 (1992), 613-630.
  • –––, Unique factorization in non-atomic integral domains, Boll. Un. Mat. Ital. Artic Ric. Mat. 2 (1999), 341-352.
  • D.D. Anderson and B. Mullins, Finite factorization domains, Proc. Amer. Math. Soc. 124 (1996), 389-396.
  • D.D. Anderson and S. Valdez-Leon, Factorization in commutative rings with zero divisors, Rocky Mountain J. Math. 26 (1996), 439-480.
  • –––, Factorization in commutative rings with zero divisors, II, in Factorization in integral domains, D.D. Anderson, ed., 197-219; Lect. Notes Pure Appl. Math. 205, Marcel Dekker, Inc., New York, 1996.
  • D.D. Anderson and M. Zafrullah, On $t$-invertibility III, Comm. Algebra 21 (1993), 1189-1201.
  • –––, Independent locally finite intersections of localizations, Houston J. Math. 25 (1999), 433-452.
  • –––, The Schreier property and Gauss' lemma, Boll. Un. Mat. Ital. 10-B (2007), 43-62.
  • D.F. Anderson, Elasticity of factorizations in integral domains: A survey, in Factorization in integral domains, D.D. Anderson, ed., 1-29; Lect. Notes Pure Appl. Math. 205, Marcel Dekker, Inc., New York, 1996.
  • –––, The class group and local class group of an integral domain, in Non-Noetherian commutative rings, S. Chapman and S. Glaz, eds., 33-55; Math. Appl. 520, Kluwer Academic Publishers, Dordrecht, 2000.
  • L. Carlitz, A characterization of algebraic number fields with class number less than three, Proc. Amer. Math. Soc. 11 (1960), 391-392.
  • S. Chapman, ed., Arithmetical properties of commutative rings and monoids, Lect. Notes Pure Appl. Math. 241, CRC Press, Boca Raton, 2005.
  • S. Chapman and J. Coykendall, Half-factorial domains, A survey, in Non-Noetherian commutative rings, S. Chapman and S. Glaz, eds., 97-115; Math. Appl. 520, Kluwer Academic Publishers, Dordrecht, 2000.
  • S. Chapman and S. Glaz, eds., Non-Noetherian commutative ring theory, Math. Appl. 520, Kluwer Academic Publishers, Dordrecht, 2000.
  • P.M. Cohn, Bézout rings and their subrings, Math. Proc. Cambridge Philos. Soc. 64 (1968), 251-264.
  • A.M. Frazier, Generalized factorizations in integral domains, Dissertation, The University of Iowa, Iowa City, IA, May, 2006.
  • A.M. Frazier and S. Hamon, $\tau$-factoring integers modulo $n$, preprint.
  • A. Geroldinger and F. Halter-Koch, Non-Unique factorizations: Algebraic, combinatorial and analytic theory, Pure Appl. Math. 278, Taylor and Francis, CRC Press, Boca Raton, 2006.
  • R. Gilmer, Multiplicative ideal theory, Queen's Papers in Pure Appl. Math. 90, Queen's University, Kingston, Ontario, 1992.
  • R. Gilmer and W. Heinzer, Principal ideal rings and a condition of Kummer, J. Algebra 83 (1983), 285-292.
  • A. Grams, Atomic domains and the ascending chain condition on principal ideals, Math. Proc. Cambridge Philos. Soc. 75 (1974), 321-329.
  • A. Grams and H. Warner, Irreducible divisors in domains of finite character, Duke Math. J. 42 (1975), 271-284.
  • F. Halter-Koch, Ideal systems, An introduction to ideal theory, Marcel Dekker, Inc., New York, 1998.
  • B.G. Kang, On the converse of a well-known fact about Krull domains, J. Algebra 124 (1989), 284-299.
  • S. McAdam and D.E. Rush, Schreier rings, Bull. London Math. Soc. 10 (1978), 77-80.
  • S. McAdam and R.G. Swan, Unique comaximal factorization, J. Algebra 276 (2004), 180-192.
  • M. Zafrullah, Semirigid GCD domains, Manuscr. Math. 17 (1975), 55-66.
  • –––, Rigid elements in GCD domains, J. Natur. Sci. Math. 17 (1977), 7-14.
  • –––, Unique representation domains, J. Natur. Sci. Math. 18 (1978), 19-29.
  • –––, Putting $t$-invertibility to use, in Non-Noetherian commutative rings, S. Chapman and S. Glaz, eds., 429-457; Math. Appl. 520, Kluwer Academic Publishers, Dordrecht, 2000.
  • A. Zaks, Half-factorial domains, Bull. Amer. Math. Soc. 82 (1976), 721-724.
  • –––, Half-factorial domains, Israel J. Math. 37 (1980), 281-302.